Thread: No Subject
View Single Post
  #2  
Old 08-28-2003, 05:00 AM
JT
Guest
 
Posts: n/a
Default No Subject

After years (I'm 35) of trouble staying awake during the day and experiencing "waking dreams," where I would begin dreaming whenever my brain was not engaged in some task, I did a sleep study and was found to be profoundly narcoleptic (I'd go into dream state in less than 2 minutes after falling asleep). I was given Provigil and can't begin to stress what a difference it has made. No more falling asleep at work, at movies, while driving (!) etc. <br><br>I too had some initial problems. Nervousness was the biggest. I would feel this swell of anxiety about 2-3 hours after taking the Provigil. It took we a week or two to realize that I was reacting to the drug and not that my life was out-of-control. My doctor said this was very common (I am surprised that your physician was surprised by this) and she recommended an anti-depressent. It seemed counter intuitive to me, at first, because I thought, "Wait, I am anxious, not depressed." But I guess the stimulation caused by the Provigil causes overexcitability and the anti-depressant instructs your brain to stop producing the anxiety creating chemicals, while still letting you experience the benefit of the stimulant. Don't be afraid of the stigma attached to anti-depressants. I know some people who really need them, but won't take them because they think that the pharmacist will think that they are crazy.<br><br>I take a very low dose of Paxil and it seems to really balance me out. When I skip it for a while, I become exaggeratedly emotional and get very "teary." <br><br>I was not thrilled to have to take one drug to balance another, but until they realize exactly what causes narcolepsy, I believe that I have no other choice.<br>
Reply With Quote